Wildfire, Armstrong
- When
- April 8, 2:30 PM CST to 3:45 PM CST
- Where
- Armstrong forecast zone
- Reported by
- Newspaper
- Coordinates
- 34.965, -101.357 (the zone’s center; the record gives no point)
A grass fire started near County Road 5 in Armstrong County in the south central Texas Panhandle around 1430 CST approximately ten miles west southwest of Claude. several residents had to be evacuated from their homes in the Fairview Community west of Claude when the fire came to within one hundred yards of their residences.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A grass fire started near County Road 5 in Armstrong County in the south central Texas Panhandle around 1430 CST approximately ten miles west southwest of Claude. Although no injuries or damages were reported...several residents had to be evacuated from their homes in the Fairview Community west of Claude when the fire came to within one hundred yards of their residences. A total of five homes were threatened and the grass fire forced the closure of the Claude Highway for nearly two hours. An estimated eight hundred acres were consumed including nearly one mile of Conservation Reserve Program (CRP) grasses to County Road 6. The exact cause of the grass fire...which was contained around 1545 CST...was still under investigation.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 8, 10:38 AM CST, 3 hours 52 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1138 AM CDT THU APR 8 2010 .AVIATION... 10 TO 15 KNOT SOUTHWEST WINDS WILL BACK TO MORE SOUTHERLY TONIGHT...THEN THEY WILL PICK UP INTO THE 15 TO 20 KNOT RANGE BEFORE THE END OF THIS FORECAST. VFR SKIES WILL CONTINUE. && .PREV DISCUSSION... /ISSUED 636 AM CDT THU APR 8 2010/ AVIATION... 1200 UTC TAFS...QUIET FLYING WX NEXT 24 HOURS AS SFC HIGH PRESSURE SLIDES ACROSS THE SOUTHERN PLAINS...KEEPING SKIES SKC. LIGHT SOUTHERLY WINDS EXPECTED THROUGHOUT THE FORECAST PERIOD...WITH SPEEDS AT OR UNDER 10 KTS. CLK PREV DISCUSSION... /ISSUED 540 AM CDT THU APR 8 2010/ DISCUSSION... MINIMUM TEMPERATURES THIS MORNING ARE WELL BELOW FRZG ACROSS MOST OF THE AREA SO WILL LET THE FREEZE WARNING CONTINUE THRU 15Z. OTHERWISE... PLENTY OF SUNSHINE...WARMER TEMPERATURES...AND LIGHT WINDS WILL CHARACTERIZE THE WX FOR TODAY ACROSS THE FCST AREA. DRY WEATHER...GRADUAL INCREASE IN WINDS...AND WARMER TEMPS ARE ANTICIPATED FOR FRIDAY AND SATURDAY AS WSW TO SW FLOW ALOFT DVLPS AND SFC LEE TROF ORGANIZES TO OUR WEST. THEN THE FUN BEGINS WITH NEXT POWERFUL UPPER LEVEL LOW PROGGED TO DIG INTO CALIFORNIA ON SUNDAY...THEN HEAD INTO THE PLAINS STATES SOMETIME EARLY NEXT WEEK. THE FCST UA PATTERN SUGGESTS DECENT AMPLIFICATION EXPECTED LATE THIS WEEKEND INTO EARLY NEXT WEEK AS WRN US TROF GETS CARVED OUT WITH CORRESPONDING UPPER LEVEL RIDGE OF HIGH PRESSURE SLATED TO GRAB HOLD OF THE ERN US. SRN HIGH PLAINS WILL BE UNDER PREDOMINANTLY SW FLOW ALOFT WITH EACH UPPER LEVEL SHORTWAVE TROF OR UPPER LVL LOW HARD TO TIME IN ALL ASPECTS...NAMELY...TRACK...SPEED...AND STRENGH. RIGHT OFF THE BAT...ALL MEDIUM RANGE MODELS DIVERGE AGAIN WITH THE FIRST CLOSED LOW PROGGED TO IMPACT PNHDLS DURG MONDAY THRU TUESDAY TIME FRAME. 00Z ECMWF/UKMET/GEM APPEAR TO MAINTAIN BETTER CONTINUITY COMPARED TO THE 00Z GFS WHICH NOW SHOWS NO PRECIP FOR US AND SEVERAL SURROUNDING STATES AS IT TAKES THIS UPPER LOW INTO NRN PLAINS BY TUE. OTHER MEDIUM RANGE MODELS ARE A BIT SLOWER AS THEY FCST THE UPPER LOW TO TAKE ON A NEGATIVE TILT APPEARANCE AFTER ZIPPING ACROSS FOUR CORNERS REGION THEN ACROSS CO UP INTO NRN PLAINS BY LATE TUESDAY AND TUESDAY EVENING. FOR REASONS DISCUSSED IN PREEPD...HAVE SIDED WITH NCEP AND LEANED MORE TOWARDS 00Z ECMWF/UKMET SOLUTIONS AS OPPOSED TO BITING OFF ON THE GFS LOCK...STOCK...AND BARREL FOR THIS PCKG. THIS ALL TRANSLATES TO RETAINING SLCT CHC POPS AREAWIDE MON...CHC MON NIGHT...AND SLGT CHC TUESDAY TO ACCOUNT FOR THE SLIGHTLY SLOWER MORAL MAJORITY MODEL SOLUTIONS. AGAIN...IF ECMWF VERIFIES...POPS MAY NEED TO BE EXTENDED INTO TUESDAY EVENING. FOR NOW...DUE TO MODEL DISCREPANCIES...DECIDED IT WAS BEST TO LEAVE WELL ENOUGH ALONE AT THIS TIME PENDING BETTER MODEL AGREEMENT. MOISTURE RETURN WILL COMMENCE LATER THIS WEEKEND INTO EARLY NEXT WEEK WITH THE SFC DRYLINE EXPECTED TO SHARPEN UP ACROSS ERN NM OR W TX. IT APPEARS QUALITY OF MOISTURE RETURN MAY NOT BE AS ROBUST AS ONE WOULD EXPECT OTHERWISE DUE TO SOME SEMBLANCE OF RIDGING IN THE GULF OF MEXICO. NEVERTHELESS... THERE SHOULD BE ENUF RETURN FOR THIS UPPER LOW TO ACT ON SUCH THAT A THREAT OF SHOWERS AND TSTMS IS JUSTIFIED DURG MON THRU TUE TIME FRAME. ECMWF AND 06Z GFS ATTEMPT TO BRING SOME SORT OF LEAD SHORTWAVE TROF OUT OF MAIN WRN US TROF LATE SUN AFTERNOON AND SUNDAY NIGHT AS BOTH CRANK OUT SOME QPF DURG THAT PERIOD. KEPT POPS BELOW MENTIONABLE FOR SUN AND SUN NIGHT FOR NOW. AS FOR SVR THREAT...THE SYNOPTIC PATTERN BEING PROGGED CERTAINLY SUPPORTS THE POTENTIAL. HOWEVER...THE QUALITY OF MOISTURE RETURN WILL ULTIMATELY DICTATE HOW WIDESPREAD ANY SVR EPISODE BECOMES HERE IN THE PLAINS STATES EARLY NEXT WEEK. THIS WILL BE SOMETHING TO WATCH DURG THE COMING DAYS. ALL MEDIUM RANGE MODELS DEPICT A GENERALLY UNSETTLED WX PATERN FOR THE MID TO LATTER PART OF NEXT WEEK DUE TO WRN US TROF. SHOULD THIS HOLD TRUE...SHOWERS AND TSTMS COULD VERY WELL BE A CONTINUED THREAT FOR NEXT WED AND THU AS WELL. RAISED POPS TO JUST BELOW MENTIONABLE VALUES FOR THOSE TWO DAYS. POPS MAY NEED TO BE INSERTED BEYOND TUESDAY IF FUTURE MODEL RUNS CONTINUE TO SUGGEST THAT PSBLTY. OVERALL... MAINTAINED INTEGRITY OF PREVIOUS FCST PCKG. ANDRADE FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS WILL LIKELY RETURN TO THE OKLAHOMA AND TEXAS PANHANDLES BEGINNING FRIDAY AND CONTINUING THROUGH THE WEEKEND. HOWEVER...CRITICAL FIRE WEATHER CONDITIONS ARE NOT ANTICIPATED AT THIS TIME. CHANCES FOR PRECIPITATION ALONG WITH A GRADUAL INCREASE IN ATMOSPHERIC LOW LEVEL MOISTURE WILL PRECLUDE MAJOR FIRE WEATHER CONCERNS EARLY NEXT WEEK. ANDRADE && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/10
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 323 PM CDT THU APR 8 2010 OKZ001>003-TXZ001>020-091100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 323 PM CDT THU APR 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH TUESDAY NIGHT ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. SOME OF THESE STORMS MAY BECOME STRONG WITH HAIL AND GUSTY WINDS BEING THE PRIMARY THREATS. ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP FRIDAY THROUGH SUNDAY ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO LOW RELATIVE HUMIDITIES AND GUSTY SOUTHERLY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GOEHRING
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 218116.